MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Soft Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Soft Mesh; Surgical Mesh
Catalog Number 0117010
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Scar Tissue (2060); Hernia (2240)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2018- patient was diagnosed with symptomatic left inguinal hernia thereby underwent laparoscopic repair with implant of bard soft mesh (device 1) and a synthetic mesh.Per op notes, "an incision was made to the subcutaneous tissue and extended until the anterior rectus sheath was encountered.A large indirect inguinal hernia was identified.On the right-side, a small to moderate sized inguinal hernia was identified and reduced.There was no direct hernia identified.A synthetic mesh was placed, aligned from the asis to mid of the pubis and secured with tacks to the cooper¿s ligament.On the left side, a bard soft mesh (device 1) was placed and aligned from the asis to mid of the pubis and secured with tacks.Both the meshes were positioned posterior and lateral to the peritoneum and the fascia of the anterior rectus was closed with sutures." (b)(6) 2023- patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with implant of bard soft mesh (device 2).Per op notes, "a left inguinal incision was made.The fascia was opened to the external ring.Scarring from the previous procedure and previous inguinal scar was identified.Residual hydrocele sac was excised.The hernia sac was opened, trimmed and reduced.The previously placed bard soft mesh (device 1) provided strength to area of conjoined tendon in the part of closure.Another bard soft mesh (device 2) was placed in the lacunar ligament and to the pubic tubercle and was secured with sutures.An ilioinguinal neurectomy was also performed.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2015) is considered to be a best estimate.This emdr represents the bard soft mesh (device 1).An additional supplemental emdr was submitted to represent the bard soft mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bard Soft Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50273984
Report Number1213643-2026-01045
Device Sequence Number18786091
Product Code FTL
UDI-Device Identifier00801741030871
UDI-Public(01)00801741030871(17)200228(10)HUZC0628
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number0117010
Device Lot NumberHUZC0628
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2026
Initial Report FDA Received Date08/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexMale